MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-020-11-0350
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Contracture (4528); Unspecified Musculoskeletal problem (4535)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: (b)(6) 02-022-35-5009 - truliant tib imp ps insert sz 5 9mm.(b)(6) 204-70-00 - tibial stem ext.Screw.(b)(6) 02-012-60-1440 - logic stem ext 14mm x 40mm.(b)(6) 02-022-45-5040 - truliant tib fit tray cem sz 5f / 4t.H10: multiple mdr reports were filed for this event.The revision reported was likely the result of prosthesis wear and an insufficient bond between the femoral component and the bone which led to aseptic (non-infected) femoral loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.Failure of the cement used to secure the femoral component to the femoral bone likely led to loosening at the cement-implant interface; however, this cannot be confirmed as there were no details regarding cementing technique or environmental conditions provided.The extent and root cause of the prosthesis wear and the femoral loosening could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
Report #2 of 2 for this event.It was reported the patient had a right total knee arthroplasty.Subsequently, two (2) years later the patient began to experience significant pain with the right knee, was unable to walk, pain with weightbearing and flexion contracture.As a result, the patient underwent a right knee revision procedure.A revision operative report was provided.Pre and post operative diagnosis' were right prosthetic flexion contracture and debonding of the femoral component.Intraoperatively, osteoporosis was observed.No obvious wear to the tibial insert but easily removed.The femoral canal cement was in tact, but the femoral component was completely debonded from the cement.The patient was revised to another manufacturer's knee system.The patient was then transferred to pacu in stable condition.Additionally, it was reported via legal documentation that the patient continues to experience significant pain and discomfort; gait impairment; poor balance; difficulty walking and bone loss.No additional information is available.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
katy priest
2320 nw 66 court
gainesville, FL 32653
MDR Report Key25224783
Report Number1038671-2026-00625
Device Sequence Number9997806
Product Code JWH
UDI-Device Identifier10885862314581
UDI-Public10885862314581
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-020-11-0350
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Initial Report FDA Received Date05/19/2026
Date Device Manufactured03/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale